Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 11, 2014, 3:01 AM MST for 6 counties in Montana. It took effect at Jan 11, 2014, 2:00 PM MST. It was in force for 52 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2014, 3:01 AM MST (10:01 UTC)
- In effect from
- Jan 11, 2014, 2:00 PM MST
- Expired
- Jan 13, 2014, 5:46 PM MST
- In force
- 52 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT
The radar
The Glasgow radar (KGGW), 89 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 5:41 PM MST | NON-TSTM WND GST 58 | 15 S Zortman, MT | WIND GUST OCCURRED AT MANNING CORRAL RAWS |
| Jan 11, 6:20 PM MST | NON-TSTM WND GST 67 | 7 Se Devils Crk Rec Are, MT | WIND GUST AT SOUTH SAWMILL CREEK RAWS |
| Jan 11, 6:22 PM MST | NON-TSTM WND GST 63 | 8 Wnw U L Bend, MT | WIND GUST AT CHAIN BUTTE RAWS |
| Jan 11, 6:41 PM MST | NON-TSTM WND GST 58 | Jordan, MT | |
| Jan 11, 7:16 PM MST | NON-TSTM WND GST 52 | 1 W Zortman, MT | WIND GUST AT ZORTMAN MINE RAWS |
| Jan 11, 7:36 PM MST | NON-TSTM WND GST 57 | 11 Ene Zortman, MT | DOT SITE ON US 191... 35 MILES SW OF MALTA. |
| Jan 11, 8:18 PM MST | NON-TSTM WND GST 54 | 7 Ese Bloomfield, MT | |
| Jan 11, 8:39 PM MST | NON-TSTM WND GST 67 | 11 Ene Zortman, MT | DOT SITE ON US 191... 35 MILES SW OF MALTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS75 KGGW 111001 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 301 AM MST SAT JAN 11 2014 ...WINDY CONDITIONS TO IMPACT AREAS IN AND AROUND THE LITTLE ROCKIES... .A STRONG ALBERTA CLIPPER SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG GUSTY WINDS IN AND AROUND THE LITTLE ROCKY MOUNTAIN RANGE THIS AFTERNOON THROUGH SUNDAY. ALTHOUGH WINDS LOOK TO TAPER OFF SOME BY SUNDAY NIGHT...STRONG WINDS ARE EXPECTED TO AGAIN APPEAR MONDAY AND LINGER THROUGH MIDWEEK. MTZ060-112230- /O.UPG.KGGW.HW.A.0001.140111T1500Z-140113T0000Z/ /O.NEW.KGGW.HW.W.0002.140111T2100Z-140113T0000Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 301 AM MST SAT JAN 11 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * WINDS...SOUTHWEST 30 TO 40 MPH..WITH GUSTS TO 60 MPH OR HIGHER AT TIMES...BECOMING NORTHWEST ON SUNDAY. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
6 follow-up statements
818 WWUS75 KGGW 112129 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MST SAT JAN 11 2014 ...WINDY CONDITIONS TO IMPACT AREAS IN AND AROUND THE LITTLE ROCKIES... .A STRONG ALBERTA CLIPPER SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG GUSTY WINDS IN AND AROUND THE LITTLE ROCKY MOUNTAIN RANGE THIS AFTERNOON THROUGH MONDAY EVENING. ALTHOUGH WINDS WILL TAPER OFF SOME BY SUNDAY NIGHT...STRONG WINDS ARE EXPECTED TO AGAIN DEVELOP ON MONDAY AND LINGER THROUGH MIDWEEK. MTZ060-121200- /O.EXT.KGGW.HW.W.0002.000000T0000Z-140114T0600Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 229 PM MST SAT JAN 11 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST MONDAY. * TIMING...THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * WINDS...SOUTHWEST 30 TO 40 MPH..WITH GUSTS TO 65 MPH OR HIGHER AT TIMES...BECOMING NORTHWEST ON SUNDAY. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
035 WWUS75 KGGW 120947 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 247 AM MST SUN JAN 12 2014 ...WINDY CONDITIONS TO IMPACT AREAS IN AND AROUND THE LITTLE ROCKIES... .A STRONG SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG GUSTY WINDS IN AND AROUND THE LITTLE ROCKY MOUNTAIN RANGE THIS AFTERNOON THROUGH MONDAY EVENING. ALTHOUGH WINDS WILL LULL OFF SOME TONIGHT...STRONG WINDS ARE EXPECTED TO AGAIN DEVELOP ON MONDAY AND LINGER THROUGH MONDAY EVENING. MTZ060-122230- /O.CON.KGGW.HW.W.0002.000000T0000Z-140114T0600Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 247 AM MST SUN JAN 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST MONDAY. * TIMING...THROUGH MONDAY EVENING. * WINDS...FROM THE WEST AROUND 30 TO 40 MPH... WITH GUSTS TO 65 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
642 WWUS75 KGGW 122135 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 235 PM MST SUN JAN 12 2014 ...WINDY CONDITIONS TO IMPACT THE REGION AGAIN ON MONDAY... .A STRONG SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG GUSTY WINDS IN AND AROUND THE LITTLE ROCKY MOUNTAIN RANGE TODAY AND MONDAY...AND THE HIGHER TERRAIN OF PETROLEUM AND GARFIELD COUNTIES AND THE AREA AROUND THE BIG SHEEP MOUNTAINS ON MONDAY. WINDS WILL DIMINISH SOME TONIGHT...THEN AGAIN BECOME VERY STRONG AT TIMES ON MONDAY AND MONDAY EVENING. MTZ021-022-131200- /O.EXB.KGGW.HW.W.0002.140113T1800Z-140114T0300Z/ PETROLEUM-GARFIELD- INCLUDING THE CITIES OF...WINNETT...JORDAN 235 PM MST SUN JAN 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. * TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...NORTHWEST AROUND 30 TO 40 MPH...WITH GUSTS TO 60 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ023-025-026-131200- /O.EXB.KGGW.HW.W.0002.140113T1800Z-140114T0300Z/ MCCONE-DAWSON-PRAIRIE- INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY 235 PM MST SUN JAN 12 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR THE BIG SHEEP MOUNTAINS... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING FOR THE BIG SHEEP MOUNTAINS...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. * TIMING...LATE MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...NORTHWEST AROUND 30 TO 40 MPH...WITH GUSTS TO 65 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ060-131200- /O.EXT.KGGW.HW.W.0002.000000T0000Z-140114T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 235 PM MST SUN JAN 12 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST MONDAY. * TIMING...THROUGH MONDAY EVENING. * WINDS...NORTHWEST AROUND 30 TO 40 MPH...WITH GUSTS TO 65 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
214 WWUS75 KGGW 130939 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 239 AM MST MON JAN 13 2014 ...WINDY CONDITIONS TO IMPACT THE REGION AGAIN TODAY... .A STRONG SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG GUSTY WINDS AROUND THE LITTLE ROCKY MOUNTAIN RANGE...THE HIGHER TERRAIN OF PETROLEUM AND GARFIELD COUNTIES...AND THE AREA AROUND THE BIG SHEEP MOUNTAINS TODAY THROUGH THIS EVENING. MTZ060-132200- /O.CON.KGGW.HW.W.0002.000000T0000Z-140114T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 239 AM MST MON JAN 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 65 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ021-022-132200- /O.CON.KGGW.HW.W.0002.140113T1800Z-140114T0300Z/ PETROLEUM-GARFIELD- INCLUDING THE CITIES OF...WINNETT...JORDAN 239 AM MST MON JAN 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG CROSS WINDS ESPECIALLY ALONG HIGHWAY 200. && $$ MTZ023-025-026-132200- /O.CON.KGGW.HW.W.0002.140113T1800Z-140114T0300Z/ MCCONE-DAWSON-PRAIRIE- INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY 239 AM MST MON JAN 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE BIG SHEEP MOUNTAINS... A HIGH WIND WARNING FOR THE BIG SHEEP MOUNTAINS REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...THROUGH LATE THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
663 WWUS75 KGGW 132130 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 230 PM MST MON JAN 13 2014 ...WINDY CONDITIONS TO IMPACT THE REGION AGAIN TODAY... .A STRONG SYSTEM PUSHING THROUGH THE REGION WILL DRIVE STRONG GUSTY WINDS AROUND THE LITTLE ROCKY MOUNTAIN RANGE...THE HIGHER TERRAIN OF PETROLEUM AND GARFIELD COUNTIES...AND THE AREA AROUND THE BIG SHEEP MOUNTAINS THROUGH THIS EVENING. MTZ023-025-026-140300- /O.EXT.KGGW.HW.W.0002.000000T0000Z-140114T0600Z/ MCCONE-DAWSON-PRAIRIE- INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY 230 PM MST MON JAN 13 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING FOR THE BIG SHEEP MOUNTAINS... THE HIGH WIND WARNING FOR THE BIG SHEEP MOUNTAINS IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...THROUGH LATE THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH...WITH GUSTS TO 60 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ021-022-060-140300- /O.CON.KGGW.HW.W.0002.000000T0000Z-140114T0300Z/ PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...ZORTMAN 230 PM MST MON JAN 13 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH OR HIGHER AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 SOUTH OF MALTA WILL HAVE DIFFICULTY IN STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
624 WWUS75 KGGW 140046 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 546 PM MST MON JAN 13 2014 MTZ021-022-060-140200- /O.CAN.KGGW.HW.W.0002.000000T0000Z-140114T0300Z/ PETROLEUM-GARFIELD-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...JORDAN...ZORTMAN 546 PM MST MON JAN 13 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS HAVE DIMINISHED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH ACROSS NORTHEAST MONTANA. LIGHT SNOW WITH SOME DRIFTING AND BLOWING SNOW WILL CONTINUE THIS EVENING. SOME ROADS WILL BECOME ICY THIS EVENING. $$ MTZ023-025-026-140200- /O.CAN.KGGW.HW.W.0002.000000T0000Z-140114T0600Z/ MCCONE-DAWSON-PRAIRIE- INCLUDING THE CITIES OF...CIRCLE...GLENDIVE...RICHEY...TERRY 546 PM MST MON JAN 13 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS HAVE DIMINISHED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS EVENING. A FEW RAIN AND SNOW SHOWERS REMAIN POSSIBLE TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 10, 7:56 PM MST, 7 hours 5 minutes earlier.
Area forecast discussion, Jan 10, 7:56 PM MST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 756 PM MST FRI JAN 10 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... EVENING UPDATE... CHANGES FOR THIS EVENING WERE MADE TO SKY COVER AND ADDING NEW WIND FIELDS FROM MESO SCALE MODELS. THIS IN TURN ALLOWED OVERNIGHT LOWS TO DROP SLIGHTLY FOR VALLEY REGIONS AS AN INCREASING INVERSION WITH HEIGHT IS ANTICIPATED. AREAS TO THE NORTHEASTERN SECTIONS OF THE CWA WERE FAR MORE IMPACTED THAN THOSE TO THE SOUTHWEST. THE SLIGHT CHANCE SNOW SHOWERS FIELD BEFORE MIDNIGHT WAS ALSO EXPANDED SLIGHTLY TO INCLUDE THE SOUTHEASTERN CORNER OF THE CWA. GAH PREVIOUS SHORT TERM DISCUSSION... THE SHORT TERM BEGINS WITH AN UPPER LEVEL RIDGE MOVING THROUGH THE PACIFIC NORTHWEST RESULTING IN NORTHWEST FLOW ALOFT OVER NORTHEAST MONTANA. THE WARM BOUNDARY WILL BE LOCATED ALONG THE DIVIDE. THE RIDGE WILL BE PUSHED ALONG BY A STRONG WET SYSTEM SLAMMING INTO THE BC/WASHINGTON/OREGON COAST. THE PACIFIC LOW PICKS UP A SIGNIFICANT AMOUNT OF MOISTURE... DUMPING IT OVER THE CASCADES. WITH THE RIDGE BEING PUSHED ALONG QUICKLY BY THE ENERGETIC TROUGH...THE WARM BOUNDARY WILL MOVE EAST FROM THE DIVIDE AND REACH NORTHEAST MONTANA SOMETIME SATURDAY MORNING. THE BOUNDARY WILL ACT AS A WARM FRONT. AT THE SAME TIME A CLOSED SURFACE TROUGH DEVELOPING IN THE LEE OF THE CANADIAN ROCKIES WILL DEVELOP STRONG SOUTHERLY WIND TO BRING IN SOME OF THE EJECTED MOISTURE OVER THE FRONT. THE RESULT COULD BE A CHANCE OF SNOW AND/OR RAIN. OVERNIGHT LOWS WILL RUN IN THE TEENS AND 20S. USING THE TOP-DOWN METHOD...INITIAL PRECIPITATION IF ANY WILL BEGINS AS SNOW TURNING TO RAIN LATER. QPF AMOUNTS VARY CONSIDERABLY BETWEEN MODELS... WITH THE EC DRY...THE GFS MOSTLY DRY...AND THE NAM FAIRLY WET. SO THERE IS AT LEAST THE POTENTIAL...SO WENT WITH A BLEND. IN ANY CASE...WITH THE WIND BECOMING SOUTHWESTERLY... TEMPERATURES WILL WARM UP WELL ABOVE AVERAGE...AROUND 15F DEGREES ABOVE NORMAL. 850MB AND 700MB WIND SUGGEST STRONG WIND OVER HIGHER TERRAIN. SO WILL MAINTAIN HIGH WIND HEADLINE FOR SW PHILLIPS COUNTY. BY LATE AFTERNOON TEMPERATURES ALOFT CHILL DOWN QUICKLY AS THE RIDGE QUICKLY EXITS EAST. THE LEE TROUGH MOVING EAST THROUGH THE PRAIRIE PROVINCES WILL KEEP WINDS EXCITED ALL SATURDAY NIGHT. SO EXPECT OVERNIGHT LOWS TO RUN CLOSE TO NORMAL HIGHS FOR THIS PERIOD. SUNDAY...THE UPPER TROUGH MOVES ACROSS THE REGION...SENDING A COLD FRONT SOUTH THROUGH NEMONT. THIS WILL TREND HIGHS LOWER THAN SATURDAY...BUT STILL ABOVE AVERAGE. OVERRUNNING MOISTURE ALONG THE FRONT HAS A CHANCE TO PRODUCE SNOW. AS A SURFACE HIGH SLIDES INTO THE AREA...WIND WILL BEGIN TO TAPER OFF BY LATE AFTERNOON. SCT .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... INHERITED FORECAST IS IN OVERALL EXCELLENT SHAPE AS DESCRIBED BELOW. ONLY CHANGE WORTH NOTING WAS TO CONTINUE TO RAMP UP WIND SPEEDS WITH THE SERIES OF CLIPPER SYSTEMS THAT WILL BRING GUSTY WINDS TO NORTHEAST MONTANA THROUGH THURSDAY. REMAINDER OF FORECAST WAS LARGELY UNCHANGED. GILCHRIST PREVIOUS LONG TERM DISCUSSION... SYNOPTIC SET UP... LONG TERM BEGINS WITH A LARGE TROUGH RUNNING DOWN FROM MANITOBA INTO THE NORTHERN AND CENTRAL PLAINS. THIS TROUGH IS AN EXTENSION OF THE COLDEST AIR IN THE NORTHERN HEMISPHERE WHICH IS SETTING OVER THE ARCTIC. A LARGE SCALE RIDGE EXISTS OVER CALIFORNIA AND OFF THE COAST OF THE PACIFIC NORTHWEST. A WEAK SPUR DOES RUN UP INTO BRITISH COLUMBIA AND THE ALBERTA HIGH PLAINS. BUMPING OUT A WEAK CHINOOK INTO NORTHEAST MONTANA. SUNDAY NIGHT THROUGH MONDAY NIGHT... NORTHERN TO NORTHWEST FLOW EXISTS BETWEEN THE COLD AIR TO THE EAST AND THE WEAK RIDGE TO THE WEST. THIS WILL PRODUCE A LIFT ZONE FOR OVERRUNNING PRECIPITATION ACROSS NORTHEAST MONTANA FOR A FEW PERIODS AND THEREFORE HAVE RAISE POPS UP. TUESDAY TO TUESDAY NIGHT... A STRONG RIDGE WILL RUN DOWN THE FRONT RANGE INDUCING A CHINOOK AND WARMING INTO THE 30S AND 40S FOR HIGHS. WEDNESDAY THOUGH THURSDAY... MODELS ARE STARTING TO POINT TOWARD A COLD FRONT AND QUICK SHORTWAVE PASSING THROUGH THIS TIME PERIOD. HOWEVER... MODELS ARE SHOWING STRONG SIGNS THAT THIS PASSAGE COULD CHANGE WITH THE NEXT FEW RUNS IN TIMING. THURSDAY NIGHT ONWARD... CONDITIONS BECOME DRY AGAIN WITH NORTHWESTERN TO NORTHERN FLOW AND THE BULK OF THE PACIFIC RIDGE MOVING INTO THE AREA AGAIN. THIS WOULD BRING A PRONOUNCE WARM UP LASTING ABOUT A HALF OF A WEEK AND MODELS SEEM TO HAVE BETTER AGREEMENT DUE TO THE SHEAR SIZE OF THIS RIDGE THAN THE PREVIOUS TWO PERIOD SETS. GAH && .AVIATION... FLIGHT CATEGORY: HIGH VFR LOWERING TO LOW VFR AND POSSIBLY MVFR IN SHOWERS SATURDAY MORNING. SYNOPSIS: THE JET WILL REMAIN OVERHEAD THROUGH THE EARLY MORNING HOURS ON SATURDAY...CAUSING SOME LOW LEVEL WIND SHEAR AT THE TERMINALS. EXPECT SCT TO BKN HIGH CLOUDS IN A NORTHWEST FLOW ALOFT. A STRONGER DISTURBANCE COULD BRING SOME LIGHT MIXED PRECIPITATION SATURDAY MORNING. PRECIPITATION MAY FALL AS FREEZING RAIN ON SATURDAY MORNING AND EARLY AFTERNOON...BUT CONFIDENCE IS NOT HIGH ENOUGH IN PRECIPITATION OCCURRING AT ALL TO MENTION IN THE TERMINAL FORECASTS FOR NOW. AREA WINDS: WESTERLY 10-20KT...DECREASING AND BECOMING SOUTHERLY BY EARLY SATURDAY MORNING...BEFORE RAMPING UP TO 20 TO 30KTS BY SATURDAY AFTERNOON. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON FOR SOUTHWEST PHILLIPS. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 10, 3:14 AM MST, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 314 AM MST FRI JAN 10 2014 MTZ016>027-059-061-062-111100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 314 AM MST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FAST MOVING UPPER LEVEL SYSTEMS WILL BRING PERIODS OF MIXED PRECIPITATION TO THE REGION THIS WEEKEND INTO EARLY NEXT WEEK. IN ADDITION...INCREASING WESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST MONTANA ON SATURDAY AFTERNOON...AND LINGER THROUGH MONDAY NIGHT. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED AT TIMES. THE STRONGEST WINDS RIGHT NOW LOOK TO OCCUR ON MONDAY AFTERNOON AND EVENING. THIS IS WHEN A FEW OF THE USUAL WINDY LOCATIONS MAY SEE GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ060-111100- SOUTHWEST PHILLIPS- 314 AM MST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CONDITIONS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP THIS WEEKEND OVER SOUTHWEST PHILLIPS COUNTY...INCLUDING THE LITTLE ROCKY MOUNTAINS. THE MAIN IMPACTS WILL BE FOR HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 191 SOUTH OF MALTA. A HIGH WINDS WATCH IS IN EFFECT. GUSTY WINDS WILL CONTINUE OFF AND ON INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.